Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Applied otocomb otic ointment in the rectal area, became sore and itchy. Should it be stopped?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3475 Questions
Question
I have Otocomb Otic Ointment for my rectal area but when I applied it it became more sore, itchy and uncomfortable. Should I stop using it?
Posted Fri, 6 Jul 2012 in Skin Hair and Nails
 
 
Answered by Dr. Raju A.T 1 hour later
Hi,

Thanks for your query.

The ointment contains base which could be irritating to the skin or the mucous membrane.As it may cause a hypersensitivity reaction in some.

If you are experiencing any kind of discomfort then I it would be wise in stopping the ointment as soon as possible.

Do wash the affected area by Sitz bath if the irritation is long lasting.

Wish you good health.

Regards,
Above answer was peer-reviewed by
 
Follow-up: Applied otocomb otic ointment in the rectal area, became sore and itchy. Should it be stopped? 41 minutes later
Thank you, I gave it a wash and applied some nappy rash cream and it seems to be easing the discomfort. I will just have to stop using it and speak to the specialist next week about what else to do. Thank you again.
 
 
Answered by Dr. Raju A.T 1 hour later
Hi,

You are welcome.

You can take a dose of Benadryl to minimize the symptoms if it causes more discomfort.

Usually stopping the ointment and washing would suffice.

Wish you good health.

Regards,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Treatment/Therapy

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor